Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 22, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jun 1, 2014, 3:17 PM EDT. It took effect at Jun 2, 2014, 2:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2014, 3:17 PM EDT (19:17 UTC)
- In effect from
- Jun 2, 2014, 2:00 AM EDT
- Expired
- Jun 3, 2014, 7:55 AM EDT
- In force
- 30 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
016 WHUS72 KMFL 011917 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 317 PM EDT SUN JUN 1 2014 AMZ650-670-021200- /O.NEW.KMFL.SC.Y.0022.140602T0600Z-140603T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 317 PM EDT SUN JUN 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. * WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS WILL ALLOW FOR THE SEAS IN PALM BEACH ATLANTIC WATERS TO BUILD TO AROUND 7 FEET LATE TONIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
668 WHUS72 KMFL 020821 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 421 AM EDT MON JUN 2 2014 AMZ650-670-030000- /O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 421 AM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS WITH SEAS AROUND 7 FEET WILL CONTINUE THROUGH THE DAY...ESPECIALLY OVER THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
088 WHUS72 KMFL 021426 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1026 AM EDT MON JUN 2 2014 AMZ650-670-031200- /O.EXT.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 1026 AM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS AND WAVES: EASTERLY WINDS OF 15 TO 20 KNOTS COMBINED WITH A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS AROUND 7 FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
482 WHUS72 KMFL 022006 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 406 PM EDT MON JUN 2 2014 AMZ650-670-031200- /O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 406 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS AND WAVES: EASTERLY WINDS OF 10 TO 15 KNOTS COMBINED WITH A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS AROUND 7 FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
958 WHUS72 KMFL 030115 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 915 PM EDT MON JUN 2 2014 AMZ650-670-031200- /O.CON.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 915 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS AND WAVES: EASTERLY WINDS OF 10 TO 15 KNOTS COMBINED WITH A NORTHEASTERLY SWELL OF 2 TO 4 FEET WILL LEAD TO SEAS AROUND 7 FEET THROUGH TONIGHT...ESPECIALLY OVER THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
646 WHUS72 KMFL 031155 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 755 AM EDT TUE JUN 3 2014 AMZ650-670-031300- /O.CAN.KMFL.SC.Y.0022.000000T0000Z-140603T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 755 AM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 2:29 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 1, 2:29 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT SUN JUN 1 2014 .SHORT TERM (TONIGHT-TUESDAY NIGHT)... PERSISTENT MID/UPPER LEVEL TROUGH CONTINUES TO REMAIN NEARLY STATIONARY OVER THE WESTERN GULF OF MEXICO AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE MID ATLANTIC REGION IN THE WAKE OF A COLD FRONT. THE TROUGH WILL CONTINUE TO DRIFT TO THE SOUTHWEST AND FILL OVER THE NEXT 36 TO 48 HOURS AS A STRONG RIDGE AMPLIFIES OVER NORTHERN MEXICO AND EXTENDS INTO THE SOUTHWEST U.S. AND A STRONG TROUGH MOVES INTO THE WEST CENTRAL ATLANTIC. THIS CONTINUES TO PLACE SOUTH FLORIDA IN A MOIST SOUTHEASTERLY FLOW OF AIR WITH PWAT CONTINUING IN THE 1.8 TO 2.0 INCH RANGE THROUGH MONDAY. AT THE SAME TIME, A WEAK RIDGE ALOFT BETWEEN THE AFOREMENTIONED TROUGHS WILL MAINTAIN FAIRLY WARM 500MB TEMPERATURES SO THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE HEAVY RAINFALL AND STRONG GUSTY WINDS MAINLY ACROSS THE INTERIOR AND WEST COAST. A COLD FRONT ASSOCIATED WITH THE ATLANTIC TROUGH WILL SAG SOUTHWARD INTO THE BAHAMAS WHILE THE SURFACE RIDGE SHIFTS SOUTH INTO THE SOUTHEAST STATES BY TUESDAY. MUCH DRIER AIR BEHIND THE FRONT WILL SHIFT TO THE SOUTHWEST AND SOME DRYING WILL TAKE PLACE ACROSS SOUTH FLORIDA AS A RESULT, ESPECIALLY ON TUESDAY. HOWEVER, THERE IS A SIGNIFICANT DIFFERENCE BETWEEN THE GLOBAL MODELS ON HOW MUCH DRYING WILL TAKE PLACE. THE CRAZY NAM IS THE MOST BULLISH IN THIS DRYING WITH FORECAST SOUNDINGS SHOWING PWAT DROPPING TO UNDER AN INCH BY TUESDAY. THE MORE PRAGMATIC GFS AND ECMWF ARE MUCH LESS AGGRESSIVE AND WHILE THEY BOTH SHOW SOME DRYING KEEP THE PWAT AT JUST UNDER TWO INCHES WHICH IS MORE REASONABLE FOR EARLY JUNE. SO WILL SHOW A LOWERING OF POPS FOR MONDAY AND TUESDAY, BUT CERTAINLY NOT AS LOW AS THE MET GUIDANCE WHICH ONLY HAS 10 PERCENT FOR TUESDAY! .LONG TERM (WEDNESDAY-MONDAY)... THE EXTENDED PERIOD REMAINS SOMEWHAT UNCERTAIN ESPECIALLY CONCERNING HEAVY RAINFALL POTENTIAL. BOTH THE GFS AND ECMWF SHOW A WEAK SURFACE LOW PRESSURE DEVELOPING NEAR THE YUCATAN PENINSULA AROUND MID-WEEK AND THEN LIFTING IT TO THE NORTHEAST. HOWEVER, THE GFS HAS BEEN THE MOST AGGRESSIVE AND WHILE IT HAS BACKED OFF FROM EARLIER RUNS STILL SHOWS A MUCH FASTER EVOLUTION AND HAS THE TROUGH APPROACHING THE SOUTHEAST GULF OF MEXICO BY THE NEXT WEEKEND. STILL, BOTH MODELS KEEP SOUTH FLORIDA IN A MOIST ENVIRONMENT THROUGH THE EXTENDED AND WILL MAINTAIN THE CURRENT TREND OF SCATTERED POPS INTO UPCOMING WEEKEND. && .AVIATION... SHOWERS CONTINUE TO PUSH WEST ACROSS THE ATLANTIC WATERS AND HAVE HELD STEADY IN COVERAGE THIS MORNING AND EARLY AFTERNOON. GIVEN THIS AND ENSEMBLE OF HIGH RES MODELS KEPT VCSH PREVAILING AT ALL EAST COAST SITES THIS AFTERNOON AND OVERNIGHT. PERIODS OF MVFR CEILINGS CANNOT BE RULED OUT IN ASSOCIATION WITH THESE SHOWERS ALONG EAST COAST SITES THROUGH FORECAST PERIOD BUT OUTSIDE OF PBI WHERE IT HAS BEEN STEADY WILL HANDLE REMAINING SITES WITH AMENDMENTS AS NEEDED. AS PREDICTED EASTERLY WINDS HAVE PICKED UP TODAY AND ARE FORECAST TO REMAIN IN 10-15 KTS RANGE OVERNIGHT AND BECOME GUSTY AGAIN TOMORROW DURING THE DAY EAST COAST SITES. AT APF, DUE TO EASTERLY FLOW PICKING UP, C-BRZ WILL STRUGGLE TO DEVELOP TODAY. SHRA/TSTMS ACROSS THE AREA THIS AFTERNOON AND EVENING COULD LEAD TO PERIODS OF MVFR OR EVEN IFR CONDITIONS BUT GIVEN UNCERTAINTY WILL HANDLE WITH AMENDMENTS AS NEEDED. EASTERLY FLOW OF AROUND 10 KTS OVERNIGHT WILL BE 10-15 KTS AND BECOME GUSTY BY TOMORROW MORNING. && .MARINE... EAST WIND AND SEAS WILL BE ON THE INCREASE THROUGH MONDAY AS HIGH PRESSURE BUILDS TO THE NORTH AND THE GRADIENT TIGHTENS ACROSS THE AREA. THIS WILL LEAD TO SEAS BUILDING TO 7 FEET LATE TONIGHT AND CONTINUING INTO MONDAY OVER THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY. A SLOW DECREASE IN THE WIND IS THEN FORESEEN LATER IN THE FORECAST AS THE HIGH PRESSURE WEAKENS AND SHIFTS SOUTH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 77 84 75 / 20 30 30 30 FORT LAUDERDALE 87 78 84 76 / 20 30 30 30 MIAMI 86 78 85 76 / 20 20 30 40 NAPLES 90 73 87 72 / 70 30 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR AMZ650-670. GM...NONE. && SHORT TERM...71/JE LONG TERM....30/KOB AVIATION...52/PS
Hazardous weather outlook, Jun 1, 4:31 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 431 AM EDT SUN JUN 1 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 012045- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 431 AM EDT SUN JUN 1 2014 ...MODERATE RISK FOR RIP CURRENTS ATLANTIC BEACHES... ...THUNDERSTORMS LIKELY THIS AFTERNOON ACROSS INTERIOR AND WEST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ACROSS THE ATLANTIC BEACHES. THUNDERSTORMS: THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS AREA WIDE THIS AFTERNOON AND EARLY EVENING WITH THE BEST CHANCES ACROSS THE INTERIOR AND GULF COASTAL AREAS. OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS WILL BE THE MAIN IMPACTS WITH ANY STORMS THAT DEVELOP. WIND: GUSTS TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGER THUNDERSTORMS. FLOODING: LOCALIZED URBAN FLOODING MAY BE POSSIBLE ESPECIALLY IN FLOOD PRONE AREAS AND AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL PREVAIL EACH DAY. THE THREAT FOR RIP CURRENTS FOR THE ATLANTIC BEACHES WILL ALSO PERSIST THROUGH MIDWEEK NEXT WEEK AS EASTERLY FLOW CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 1, 5:26 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.